Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at May 29, 2007, 3:30 AM CDT for 6 counties in Kansas. It took effect at May 30, 2007, 1:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 3:30 AM CDT (08:30 UTC)
- In effect from
- May 30, 2007, 1:00 AM CDT
- Expired
- May 30, 2007, 5:53 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KICT 290830 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 330 AM CDT TUE MAY 29 2007 ...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD POTENTIAL AGAIN IN CENTRAL KANSAS LATE TONIGHT AND WEDNESDAY... .A COLD FRONT WILL SLOWLY MOVE INTO CENTRAL KANSAS OVERNIGHT. THIS FRONT WILL HAVE A TROPICAL AIRMASS TO FEED UPON WHICH WILL YIELD TO HIGH RAINFALL RATES. THESE RAINFALL RATES WILL RANGE FROM 1 TO 2 INCHES PER HOUR AND WILL CAUSE CREEEKS AND STREAMS TO RISE QUICKLY SINCE THE GROUND IS ALREADY SATURATED. KSZ032-033-047>050-291630- /O.NEW.KICT.FF.A.0004.070530T0600Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 330 AM CDT TUE MAY 29 2007 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...BARTON...ELLSWORTH...LINCOLN...RICE... RUSSELL AND SALINE. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL KANSAS AFTER MIDNIGHT. THESE SHOWERS AND STORMS WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL WHICH MAY CAUSE FLOODING ESPECIALLY IN AREAS THAT RECEIVED A LOT OF RAINFALL LAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL KANSAS WEDNESDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COX
5 follow-up statements
000 WGUS63 KICT 291620 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1120 AM CDT TUE MAY 29 2007 ...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD POTENTIAL AGAIN IN CENTRAL KANSAS LATE TONIGHT AND WEDNESDAY... .A COLD FRONT WILL SLOWLY MOVE INTO CENTRAL KANSAS OVERNIGHT. THIS FRONT WILL HAVE A TROPICAL AIRMASS TO FEED UPON WHICH WILL YIELD HIGH RAINFALL RATES. THESE RAINFALL RATES WILL RANGE FROM 1 TO 2 INCHES PER HOUR AND WILL CAUSE CREEKS AND STREAMS TO RISE QUICKLY SINCE THE GROUND IS ALREADY SATURATED. KSZ032-033-047>050-300030- /O.CON.KICT.FF.A.0004.070530T0600Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1120 AM CDT TUE MAY 29 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS... BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL KANSAS AFTER MIDNIGHT. THE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL WHICH MAY CAUSE FLOODING ESPECIALLY IN AREAS THAT RECEIVED A LOT OF RAINFALL LAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL KANSAS WEDNESDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KETCHAM
000 WGUS63 KICT 292044 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 344 PM CDT TUE MAY 29 2007 ...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD POTENTIAL AGAIN ACROSS PRIMARILY CENTRAL KANSAS LATE TONIGHT THROUGH WEDNESDAY MORNING... .MORE THUNDERSTORMS ARE ANTICIPATED LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS CENTRAL KANSAS...AS A STRONG COLD FRONT MOVES SOUTHEAST INTO AN INCREASINGLY TROPICAL AIRMASS. THE GROUND IS ALREADY QUITE SATURATED FROM RECENT HEAVY RAINFALL...SO EVEN AN ADDITIONAL ONE INCH OF RAINFALL COULD POSE SOME FLOODING ISSUES. KSZ032-033-047>050-300445- /O.CON.KICT.FF.A.0004.070530T0600Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 344 PM CDT TUE MAY 29 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS... BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE. * FROM 1 AM CDT WEDNESDAY THROUGH 1 PM CDT WEDNESDAY AFTERNOON * THERE IS A GOOD CHANCE THAT A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL KANSAS LATER TONIGHT...WHICH COULD POTENTIALLY PRODUCE VERY HEAVY RAINFALL AND LEAD TO MORE FLOODING...ESPECIALLY FOR THOSE LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL OVER THE PAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL KANSAS BY EARLY WEDNESDAY AFTERNOON. DUE TO THE ALREADY SATURATED GROUND ACROSS A GOOD CHUNK OF THE AREA...AN ADDITIONAL INCH OR TWO OF RAIN WILL POSE SOME FLOODING ISSUES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ REC/BDK/ADK
000 WGUS63 KICT 300320 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1020 PM CDT TUE MAY 29 2007 ...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD POTENTIAL AGAIN ACROSS PRIMARILY CENTRAL KANSAS LATE TONIGHT THROUGH WEDNESDAY MORNING... .MORE THUNDERSTORMS ARE ANTICIPATED LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS CENTRAL KANSAS...AS A STRONG COLD FRONT MOVES SOUTHEAST INTO AN INCREASINGLY TROPICAL AIRMASS. THE GROUND IS ALREADY QUITE SATURATED FROM RECENT HEAVY RAINFALL...SO EVEN AN ADDITIONAL ONE INCH OF RAINFALL COULD POSE SOME FLOODING ISSUES. KSZ032-033-047>050-301130- /O.CON.KICT.FF.A.0004.070530T0600Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1020 PM CDT TUE MAY 29 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS... BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE. * THROUGH WEDNESDAY AFTERNOON * A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL KANSAS LATER TONIGHT... WHICH COULD POTENTIALLY PRODUCE VERY HEAVY RAINFALL AND LEAD TO MORE FLOODING...ESPECIALLY FOR THOSE LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL OVER THE PAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL KANSAS BY EARLY WEDNESDAY AFTERNOON. DUE TO THE ALREADY SATURATED GROUND ACROSS A GOOD CHUNK OF THE AREA...AN ADDITIONAL INCH OR TWO OF RAIN WILL POSE SOME FLOODING ISSUES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ AK/CJ
000 WGUS63 KICT 300836 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT WED MAY 30 2007 KSZ032-033-047>050-301645- /O.CON.KICT.FF.A.0004.000000T0000Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 336 AM CDT WED MAY 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS... BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE. * UNTIL 1 PM CDT THIS AFTERNOON * A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL KANSAS EARLY THIS MORNING...WHICH WILL PRODUCE VERY HEAVY RAINFALL AND LEAD TO MORE FLOODING...ESPECIALLY FOR THOSE LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL OVER THE PAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL KANSAS BY EARLY WEDNESDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COX
000 WGUS63 KICT 301053 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 553 AM CDT WED MAY 30 2007 KSZ032-033-047>050-301200- /O.CAN.KICT.FF.A.0004.000000T0000Z-070530T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 553 AM CDT WED MAY 30 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL KANSAS HAS BEEN CANCELLED. THE THUNDERSTORMS WILL CONTINUE TO WEAKEN IN INTENSITY ACROSS CENTRAL KANSAS DURING THE MORNING. MORE REDEVELOPMENT IS POSSIBLE TOWARDS MIDDAY ALONG AND EAST OF I-135...BUT THESE THUNDERSTORMS WILL MOST LIKELY NOT RESULT IN FLASH FLOODING. $$ COX
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at May 29, 3:16 AM CDT, 14 minutes earlier.
Area forecast discussion, May 29, 3:16 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 AM CDT TUE MAY 29 2007 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FLOOD POTENTIAL FOR CENTRAL KANSAS AGAIN TONIGHT THROUGH WEDNESDAY AND THEN THE FOCUS TURNS TO HOW FAR NORTH THIS FRONTAL BOUNDARY WILL LIFT NORTH THURSDAY AND FRIDAY. TODAY: LATEST RADAR LOOP IS NOT SHOWING ANY RETURNS OVER OUR FORECAST AREA THIS MORNING FOR A CHANGE...BUT THERE ARE A LOT OF CLOUDS AROUND WHICH IS HELPING KEEP TEMPERATURES ON THE MILD SIDE. LATEST WATER VAPOR LOOP IS SHOWING AN ELONGATED MESOSCALE VORT LOBE MOVING THROUGH THE TEXAS PANHANDLE. IF THIS FEATURE HOLDS TOGETHER IT MAY GET CAUGHT UP IN THE SOUTHERLY FLOW AND LIFT INTO SOUTHEAST KANSAS LATER TODAY. WE REALLY LOWERED POPS DURING THE MORNING TIMEFRAME...BUT WE KEPT CHANCE POPS GOING DURING THE AFTERNOON. AREAS MAINLY ALONG AND WEST OF THE INTERSTATE WE ARE LESS CONFIDENT THAT THINGS WILL DEVELOP...BUT WE FOLLOWED CONSENSUS FOR NOW IN CASE WE GET SOME DIURNAL ACTIVITY...DUE TO WEAK CONVECTIVE INHIBITION. TONIGHT: THE MODELS ARE STARTING TO COME IN SOMEWHAT OF AN AGREEMENT ON PLACING THE FRONTAL BOUNDARY SOMEWHERE ACROSS CENTRAL KANSAS AROUND 12Z WEDNESDAY. BEFORE THIS TIME...WE WILL BE FOCUSING OUR EYES ON WESTERN KANSAS THIS EVENING WHERE STORMS SHOULD BEGIN TO ERUPT ALONG THE FRONTAL BOUNDARY AS COOLER AIR MOVES IN FROM THE MID LEVELS. THESE STORMS WILL GENERALLY MOVE NORTHEAST EARLY ON. THEN THE MODELS SHOW THE LOW LEVEL JET INCREASING OUT OF THE SOUTH WHICH WOULD TEND CAUSE THE STORMS TO PROPAGATE SOUTH INTO THE BETTER INSTABILITY. AS A RESULT...WE COULD SEE AN MESOSCALE CONVECTIVE SYSTEM (MCS) MOVE INTO THE MUDDY GROUNDS OF CENTRAL KANSAS AFTER 06Z. THE MCS SHOULD HAVE A DECENT FORWARD PROPAGATION AS THE LOW LEVEL JET BEGINS TO VEER OUT TOWARDS DAYBREAK. THE STORMS SHOULD ALSO BECOME MORE ELEVATED AS THE NIGHT PROGRESSES WHICH WILL TEND TO LIMIT SEVERE CHANCES DUE TO WEAK MID LEVEL SHEAR. HOWEVER...ONE CANNOT RULE OUT THE POTENTIAL FOR DAMAGING WIND GUSTS IN RUSSELL AND BARTON COUNTIES DUE TO WEAKER CONVECTIVE INHIBITION IN THAT REGION. WE WENT AHEAD AND FOLLOWED CONSENSUS WITH SURROUNDING OFFICES AND ISSUED A FLASH FLOOD WATCH FOR CENTRAL KANSAS IN SPITE OF A FORWARD MOVING MCS. THE FFG GUIDANCE VALUES ARE QUITE LOW IN THAT AREA... PRECIPITABLE WATER VALUES ARE QUITE HIGH...AND THERE IS GOOD UPPER LEVEL DIFFLUENCE. AS A RESULT...IT WILL NOT TAKE MUCH TO CREATE MORE FLOODING. THE STORMS SHOULD CONTINUE BUILD SOUTH INTO THE BETTER INSTABILITY OVERNIGHT AS THE FRONTAL BOUNDARY SLOWLY PUSHES ITS WAY THROUGH. WE ARE NOT TOO KEEN ON SEEING FLOODING IN SOUTH CENTRAL KANSAS SINCE THE MCS SHOULD BEGIN TO WEAKEN AS DAYBREAK APPROACHES. WEDNESDAY: WE KEPT THE FLASH FLOOD WATCH GOING UNTIL 18Z SINCE THE MCS SHOULD BEGIN TO WEAKEN DUE TO LACK OF INSTABILITY. THE REMAINDER OF THE DAY THE CONVECTIVE INHIBITION WILL BE QUITE LOW DUE TO A FRONTAL BOUNDARY IN THE VICINITY OF CENTRAL AND SOUTH CENTRAL KANSAS. WE ARE KEEPING HIGH POPS GOING DURING THAT TIMEFRAME. SOUTHEAST KANSAS WE ARE LEAVING POPS AS IS FOR NOW...ESPECIALLY IF THEY SEE SOME SUNSHINE DURING THE AFTERNOON WHICH COULD TRIGGER CONVECTION ALONG SOME OUTFLOW BOUNDARIES. WEDNESDAY NIGHT-FRIDAY: THE MODELS ARE SHOWING THE CLOSED UPPER LOW LINGERING ACROSS THE NORTHERN PLAINS WHICH MAY ALLOW THE FRONTAL BOUNDARY TO LIFT BACK TO THE NORTH ESPECIALLY ON THURSDAY AND FRIDAY. AS A RESULT...WE INTRODUCED A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY FOR THE SOUTHERN PART OF THE FORECAST AREA. COX && .AVIATION UPDATE... 06Z TAFS (RSL/SLN/HUT/ICT/CNU)...A FEW SHOWERS OR STORMS WILL BE POSSIBLE EAST OF THE KANSAS TURNPIKE OVERNIGHT. MEANWHILE...IFR CIGS WILL CONTINUE TO EXPAND ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. CLOUD CEILINGS SHOULD BEGIN TO IMPROVE INTO THE MVFR RANGE BY MID-LATE MORNING...WITH VFR CONDITIONS THEREAFTER. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 63 74 57 / 30 50 60 20 HUTCHINSON 79 63 74 56 / 30 80 50 10 NEWTON 79 63 74 57 / 30 60 60 20 ELDORADO 78 64 75 58 / 40 50 60 30 WINFIELD-KWLD 78 64 76 59 / 40 50 60 30 RUSSELL 78 58 74 54 / 30 90 40 10 GREAT BEND 79 59 74 54 / 30 90 50 10 SALINA 80 61 75 55 / 30 80 50 10 MCPHERSON 79 62 75 56 / 30 80 50 10 COFFEYVILLE 79 65 78 61 / 40 30 70 40 CHANUTE 79 65 77 61 / 40 30 60 40 IOLA 79 65 77 60 / 40 30 70 40 PARSONS-KPPF 79 65 77 61 / 40 30 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR KSZ032-033-047>050. &&
Hazardous weather outlook, May 28, 10:38 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT MON MAY 28 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1038 PM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT RIVER FLOODING WILL CONTINUE ALONG THE ARKANSAS RIVER THIS AFTERNOON AND TONIGHT FROM HAVEN TO POINTS DOWNSTREAM TOWARDS ARKANSAS CITY. SEE THE LATEST FLOOD WARNINGS FOR FURTHER DETAILS. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT...SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FLARE UP ACROSS MOST OF THE FORECAST AREA ON TUESDAY. A FEW OF THE STORMS MAY BECOME STRONG MAINLY IN CENTRAL KANSAS WITH THE MAIN THREATS BEING DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH. MORE STRONG STORMS WILL MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY NIGHT AS A COLD FRONT PUSHES INTO THE AREA. HOWEVER...THE MAIN THREAT WILL BE MORE HEAVY RAINFALL WHICH COULD LEAD TO MORE FLOODING ESPECIALLY IN AREAS THAT RECEIVED A LOT OF RAIN LAST WEEK. THE HEAVY RAIN AND FLOODING POTENTIAL COULD PERSIST ON WEDNESDAY. STAY TUNED TO LATER OUTLOOKS SINCE THE TIMING OF THE COLD FRONT IS STILL UNCERTAIN. THE CHANCE OF SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT STARTS SLOWING ITS PROGRESS EASTWARD. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.